paragard21508 (paragard21508) wrote in iud_divas,

Weight Gain and Paragard

 Let me preface this by saying that I love being off hormones and very badly want the Paragard to work for me.

I can't stand my stomach right now.  It has only gotten worse since insertion in February.  If I let it out as far as it can go naturally, I look 6 months pregnant.  I was a size 4 and 127 lbs at insertion, and have never fluctuated very much in weight unless I ate much more than usual.  But after insertion I very quickly (within a couple weeks) became a size 6+ in my pants and am now about 136 lbs.  It seems to mostly be around my stomach.  I didn't have this dramatic of a weight gain even on the Pill.  A quick google of other sites doesn't seem to indicate that it will go away.

Scientifically I'm not sure what might be causing this.  I've heard of people taking zinc to counteract the copper because of hair loss and other symptoms, but I can't find any evidence that the copper would cause the weight issues.  I read something else that suggested that the inflammation of the uterus might cause the weight gain.

I  feel disgusting enough to want to get the IUD taken out (i.e. I won't be able to wear a bathing suit this summer because people WILL think I'm pregnant), but I can't because it's the most bearable birth control out there for me and I need to stick with it.  I'm just so frustrated.... sex just isn't worth it for me (although my relationship is).
Tags: paragard, weight
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

  • 43 comments
Previous
← Ctrl← Alt
Next
Ctrl →Alt →
Previous
← Ctrl← Alt
Next
Ctrl →Alt →